MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Model Number 295025-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.(b)(4) initial.
 
Event or Problem Description
The customer, a syncardia authorized distributor, reported that patient's freedom onboard battery discharged immediately as soon as it was inserted into the freedom driver after a complete charge.
 
Additional Manufacturer Narrative
The battery's system management (smbus) data was reviewed and did not reveal any faults.During investigation testing, the customer-reported issue was not reproduced as the battery passed the test steps for charge and discharge functionality.The battery did not pass the test step for deviation between smbus full charge capacity and calculated capacity as it was outside of the accepted deviation limit.This is unrelated to the customer-reported issue.The root cause of the customer-reported issue that the freedom onboard battery discharged immediately could not be conclusively determined.The root cause of the freedom onboard battery outside of the accepted full charge capacity deviation limit, has been determined in previous investigations to be a malfunction of the battery's internal processor board assembly.This issue will be tracked and trended as part of the customer complaint process.Syncardia has completed its investigation and is closing this file.(b)(6) (b)(4) follow-up report 1.

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer Contact
sagar pimpalwar
1992 e. silverlake road
tucson, AZ 85713
5205451234
MDR Report Key12422255
Report Number3003761017-2021-00175
Device Sequence Number16989958
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number295025-001
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale